Alert archive / Alabama / Wind Advisories in 2018
Wind Advisory 1, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Mar 12, 2018, 2:25 AM CDT for 7 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 12, 2018, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 2:25 AM CDT (07:25 UTC)
- In effect from
- Mar 12, 2018, 9:00 AM CDT
- Expired
- Mar 12, 2018, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Huntsville, AL
Counties Cullman County, AL, DeKalb County, AL, Jackson County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 39 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134 WWUS74 KHUN 120725 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 225 AM CDT Mon Mar 12 2018 ...Strong Northerly Winds Expected Across Southern Middle Tennessee and Much of Northern Alabama Today... .Northerly winds will increase this morning as a low pressure system tracks across the Tennessee Valley into Georgia. The tight pressure gradient will enhance northerly winds from mid morning through early this evening. Winds will become quite gusty at times, especially along the ridgetops of Southern Middle Tennessee and far Northeast Alabama. After sunset, winds will begin to weaken and relax as the pressure gradient weakens. ALZ005>010-016-TNZ076-096-097-122100- /O.NEW.KHUN.WI.Y.0001.180312T1400Z-180313T0000Z/ Limestone-Madison-Morgan-Marshall-Jackson-De Kalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 225 AM CDT Mon Mar 12 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect from 9 AM this morning to 7 PM CDT this evening. * TIMING AND AREAS AFFECTED...9 AM CDT this morning until 7 PM CDT this evening for areas along and east of Interstate 65 in Southern Middle Tennessee and Northern Alabama. * WINDS...Sustained winds of 20 to 30 mph, with gusts up to 35 to 40 mph. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Driving may become hazardous especially with higher profile vehicles on east to west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$
3 follow-up statements
802 WWUS74 KHUN 121805 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 105 PM CDT Mon Mar 12 2018 ...Strong Northerly Winds Expected Across Southern Middle Tennessee and Much of Northern Alabama Today... .Northerly winds have increased as a low pressure system tracks across the Tennessee Valley into Georgia. Winds have become quite gusty at times, especially along the ridgetops of Southern Middle Tennessee and far Northeast Alabama. After sunset, winds will begin to weaken and relax as the pressure gradient weakens. ALZ005>010-016-TNZ076-096-097-130000- /O.CON.KHUN.WI.Y.0001.000000T0000Z-180313T0000Z/ Limestone-Madison-Morgan-Marshall-Jackson-De Kalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 105 PM CDT Mon Mar 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING AND AREAS AFFECTED...Until 7 PM CDT this evening for areas along and east of Interstate 65 in Southern Middle Tennessee and Northern Alabama. * WINDS...Sustained winds of 20 to 30 mph, with gusts up to 35 to 40 mph. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Driving may become hazardous especially with higher profile vehicles on east to west roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$
840 WWUS74 KHUN 121928 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 228 PM CDT Mon Mar 12 2018 ALZ005>010-016-TNZ076-096-097-130000- /O.NEW.KHUN.FZ.W.0003.180313T0800Z-180313T1400Z/ /O.CON.KHUN.WI.Y.0001.000000T0000Z-180313T0000Z/ Limestone-Madison-Morgan-Marshall-Jackson-De Kalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 228 PM CDT Mon Mar 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... The National Weather Service in Huntsville has issued a Freeze Warning, which is in effect from 3 AM to 9 AM CDT Tuesday. * TIMING AND AREAS AFFECTED...Wind Advisory until 7 PM CDT this evening for areas along and east of Interstate 65 in Southern Middle Tennessee and Northern Alabama. Freeze Warning in effect from 3 AM to 9 AM CDT Tuesday for all of Northern Alabama and Southern Middle Tennessee. * WINDS...Sustained winds of 20 to 30 mph, with gusts of 35 to 40 mph. * TEMPERATURE...Will fall below freezing to the 29 to 32 degree range on early Tuesday morning. * Impacts...Loose outdoor items will be vulnerable to the wind. Driving may become hazardous especially with higher profile vehicles on east to west roads this afternoon and evening. Any sensitive vegetation will be susceptible to damage from freezing conditions early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ001>004-130000- /O.NEW.KHUN.FZ.W.0003.180313T0800Z-180313T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek 228 PM CDT Mon Mar 12 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... The National Weather Service in Huntsville has issued a Freeze Warning, which is in effect from 3 AM to 9 AM CDT Tuesday. * TIMING AND AREAS AFFECTED...between 3 AM and 9 AM CDT Tuesday for all of Northern Alabama and Southern Middle Tennessee. * TEMPERATURE...Will fall below freezing to the 29 to 32 degree range on early Tuesday morning. * IMPACTS...Any sensitive vegetation will be susceptible to damage from freezing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
566 WWUS74 KHUN 130000 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 700 PM CDT Mon Mar 12 2018 ALZ005>010-016-TNZ076-096-097-131100- /O.EXP.KHUN.WI.Y.0001.000000T0000Z-180313T0000Z/ /O.CON.KHUN.FZ.W.0003.180313T0800Z-180313T1400Z/ Limestone-Madison-Morgan-Marshall-Jackson-De Kalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 700 PM CDT Mon Mar 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... * TIMING AND AREAS AFFECTED...Freeze Warning in effect from 3 AM to 9 AM CDT Tuesday for all of Northern Alabama and Southern Middle Tennessee. * TEMPERATURE...Will fall below freezing to the 29 to 32 degree range on early Tuesday morning. * Impacts...Any sensitive vegetation will be susceptible to damage from freezing conditions early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ001>004-131100- /O.CON.KHUN.FZ.W.0003.180313T0800Z-180313T1400Z/ Lauderdale-Colbert-Franklin AL-Lawrence- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek 700 PM CDT Mon Mar 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... * TIMING AND AREAS AFFECTED...between 3 AM and 9 AM CDT Tuesday for all of Northern Alabama and Southern Middle Tennessee. * TEMPERATURE...Will fall below freezing to the 29 to 32 degree range on early Tuesday morning. * IMPACTS...Any sensitive vegetation will be susceptible to damage from freezing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 12, 12:36 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 12, 12:36 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 1236 AM CDT Mon Mar 12 2018 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Rest of tonight) Issued at 936 PM CDT Sun Mar 11 2018 QLCS is about 30-45 minutes from exiting Jackson/DeKalb counties. There is a large dry slot behind this which will limit precipitation until the main vorticity over the OH/MS river junction drops southeast later tonight. The western extent of snowfall is maintaining itself across western KY into far southeast MO. This is forecast to pivot southeast through middle TN and possibly north AL late tonight. Will maintain the changes made earlier to have a mix of snow or flurries areawide, but the best chances are in southern TN and far northeast AL. .SHORT TERM...(Monday through Tuesday night) Issued at 319 PM CDT Sun Mar 11 2018 As previously mentioned there is a small window for a rain/snow mix early Monday morning. Drier air will quickly filter in, leaving the rest of the day on Monday to be dry but breezy with northwesterly flow still 10-15mph and gusts 20-25mph. This will keep daytime highs a little cooler, only reaching the upper 40s to lower 50s. Winds will taper off Monday night and under mostly clear skies good radiational cooling will drop overnight lows into the upper 20s to lower 30s. However, it will be even colder Tuesday night as lows fall into the mid 20s! With these overnight temps, will be assessing the need of freeze products for the early part of next week! .LONG TERM...(Wednesday through Saturday) Issued at 319 PM CDT Sun Mar 11 2018 The axis of a fairly amplified upper trough will be just east of the TN Valley after daybreak on Wednesday, with north-northwesterly flow persisting through the vertical column. High pressure at the surface will continue to build through the day, with the center of the high moving just west of the forecast area late in the day. As the Canadian-originated airmass settles into the region, temperatures will be on the cold side, with daytime highs struggling to reach into the upper 40s despite plentiful sunshine. Fortunately, this will be the last really cold day for the period, as upper ridging begins to build in overnight Wednesday and southerly flow returns by Thursday. One more subfreezing morning is in store on Thursday, however, with lows in the upper 20s to lower 30s. With the building ridge and return flow at the surface, temperatures will warm nicely through the day with daytime highs in the upper 50s to lower 60s. The warming trend will continue into the weekend as our next system begins to take shape out west. A strong upper low will move onto the west coast, while the ridge weakens as it moves eastward. A shortwave is expected to develop over the Rockies during the day on Friday, with surface cyclogenesis occurring over the Plains. Friday will be mostly dry across the region, with temperatures warming into the upper 60s. Rain chances will increase during the overnight period as several waves move through the near zonal flow aloft and the atmospheric column becomes saturated. This will continue into Saturday as models continue to show the potential for mid level waves to propagate eastward and interact with a weak frontal boundary. At this point, there are some major discrepancies on the overall timing and evolution of each wave, along with where any boundaries will develop/set up. So have undercut the blended guidance somewhat until uncertainties begin to diminish as we get closer to next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1236 AM CDT Mon Mar 12 2018 Ceilings of 010-020agl (MVFR) will persist through early Monday morning. Patchy to areas of light rain are expected to redevelop after 07-08Z, with snow possibly mixing in at times. Precipitation is a bit more likely at KHSV so have included a TEMPO group from 10-14Z. However, accumulation of any snow is not expected. The sky will clear by 13-15Z with VFR conditions then expected. North to northwest winds of 12-16kt with gusts of 23-26kt are forecast, especially after daybreak Monday morning. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...JMS LONG TERM...73 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 11, 10:03 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1003 PM CDT Sun Mar 11 2018 ALZ001>010-016-TNZ076-096-097-121200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 1003 PM CDT Sun Mar 11 2018 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... A brief rain and snow mix is possible late tonight in southern middle Tennessee and northeast Alabama. Little to no accumulations are expected. A few snowflakes may mix in over the rest of north central and northwest Alabama as well before daybreak. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A brief rain and snow mix is possible before 9 am in southern middled Tennessee and northeast Alabama. Little to no accumulations are expected. Freezing temperatures are possible each morning from Tuesday through Thursday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Mar 11, 8:30 PM CDT, 5 hours 55 minutes before
Special Weather Statement National Weather Service Huntsville AL 830 PM CDT SUN MAR 11 2018 ALZ006-009-120200- Madison AL-Jackson AL- 830 PM CDT SUN MAR 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND EAST CENTRAL MADISON COUNTIES UNTIL 900 PM CDT... At 829 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms near Gurley, or 11 miles southeast of Moores Mill, moving east at 30 mph. Pea size hail and wind gusts of 30 to 40 mph will be possible with these storms. Locations impacted include... Scottsboro, Hollywood, Skyline, Gurley, Woodville, Pleasant Groves, Hytop, Paint Rock, Lim Rock and Princeton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. && LAT...LON 3466 8644 3486 8641 3490 8591 3460 8595 TIME...MOT...LOC 0128Z 272DEG 27KT 3476 8633 70/DD
Special weather statement, Mar 11, 8:32 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
832 PM CDT SUN MAR 11 2018
ALZ006>008-120200-
Marshall AL-Madison AL-Morgan AL-
832 PM CDT SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHEASTERN
MADISON AND EAST CENTRAL MORGAN COUNTIES UNTIL 900 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm over
Morgan City, or 11 miles north of Arab, moving east at 30 mph.
Pea size hail and wind gusts of 30 to 40 mph will be possible with
this storm.
Locations impacted include...
Guntersville, Owens Cross Roads, Grant, Morgan City, Union Grove,
Laceys Spring, Columbus City and Lake Guntersville St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3439 8661 3456 8662 3460 8628 3460 8615
3439 8614
TIME...MOT...LOC 0131Z 261DEG 27KT 3448 8655
70/DDSpecial weather statement, Mar 11, 9:23 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
923 PM CDT SUN MAR 11 2018
ALZ009-120245-
Jackson AL-
923 PM CDT SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
945 PM CDT...
At 923 PM CDT, Doppler radar was tracking a thunderstorm over
Stevenson, or 7 miles southwest of Bridgeport, moving east at 35 mph.
Pea size hail and wind gusts of 30 to 40 mph will be possible with
this storm.
Locations impacted include...
Bridgeport, South Pittsburg, Stevenson, Fabius, Higdon and Long
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3483 8563 3479 8564 3474 8584 3490 8592
3499 8573 3498 8561 3486 8559
TIME...MOT...LOC 0222Z 247DEG 31KT 3485 8580
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:08 PM CDT | Special Weather Statement | HUN | Lawrence | 37 min |
| Mar 11, 7:35 PM CDT | Special Weather Statement | HUN | Limestone | 25 min |
| Mar 11, 7:59 PM CDT | Special Weather Statement | HUN | Madison | 31 min |
| Mar 11, 8:05 PM CDT | Special Weather Statement | HUN | Morgan | 25 min |
| Mar 11, 8:30 PM CDT | Special Weather Statement | HUN | Jackson | 30 min |
| Mar 11, 8:32 PM CDT | Special Weather Statement | HUN | Marshall | 28 min |
| Mar 12, 2:28 PM CDT | Freeze Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 19 hr |
| Mar 11, 7:20 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 25 min |
| Mar 11, 8:16 PM CDT | Special Weather Statement | HUN | Franklin | 29 min |
Nearby
Wind Advisories in Alabama, 2018Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.